FDA issues warning about pure powdered caffeine - Cleveland 19 News Cleveland, OH

FDA issues warning about pure powdered caffeine

(WOIO) -

The FDA issues a warning about pure powdered caffeine.

The federal agency wants everyone to avoid pure powdered caffeine sold in bulk that's being marketed directly to consumers over the internet.   

Experts say even a teaspoon could be lethal. 

The warning comes after the death of 18-year-old Logan Stiner from LaGrange earlier this year.

Stiner was a senior at Keystone High School.  He died at home. The coroner says he overdosed on powdered caffeine.

Symptoms of caffeine overdose can include rapid or dangerously erratic heartbeat, seizures and death. Vomiting, diarrhea, stupor and disorientation are also symptoms of caffeine toxicity. These symptoms are likely to be much more severe than those resulting from drinking too much coffee, tea or other caffeinated beverages.

Copyright 2014 WOIO. All rights reserved.

 

 

Powered by Frankly